Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 225, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Oct 21, 2017, 8:47 AM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Oct 22, 2017, 10:05 AM CDT. It was in force for 46 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2017, 8:47 AM CDT (13:47 UTC)
- In effect from
- Oct 22, 2017, 10:05 AM CDT
- Expired
- Oct 24, 2017, 7:51 AM CDT
- In force
- 46 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 21.85 ft at Oct 22, 2017, 3:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
095
WGUS43 KEAX 211347
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
847 AM CDT Sat Oct 21 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-221346-
/O.NEW.KEAX.FL.W.0225.171022T2015Z-171024T1251Z/
/BLRM7.1.ER.171022T2015Z.171023T0600Z.171023T1251Z.UU/
847 AM CDT Sat Oct 21 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* from Sunday afternoon to Tuesday morning.
* At 8:00 AM Saturday the stage was 13.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Sunday afternoon and continue
to rise to near 20.6 feet by early Monday morning. The river will
fall below flood stage by Monday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 13.6 Sat 08 AM 20.6 early Monday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$5 follow-up statements
587
WGUS83 KEAX 220137
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
837 PM CDT Sat Oct 21 2017
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-230137-
/O.EXT.KEAX.FL.W.0225.171022T1552Z-171024T1800Z/
/BLRM7.1.ER.171022T1552Z.171023T0600Z.171023T1800Z.UU/
837 PM CDT Sat Oct 21 2017
The Flood Warning continues for
The Big Creek at Blairstown.
* from Sunday morning to Tuesday afternoon.
* At 8:00 PM Saturday the stage was 13.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Sunday morning and
continue to rise to near 21.6 feet by early Monday morning. The
river will fall below flood stage by early Monday afternoon.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 13.2 Sat 08 PM 21.6 early Monday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$496
WGUS83 KEAX 221424
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
924 AM CDT Sun Oct 22 2017
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-231424-
/O.EXT.KEAX.FL.W.0225.171022T1505Z-171024T2315Z/
/BLRM7.1.ER.171022T1505Z.171023T0600Z.171023T2315Z.UU/
924 AM CDT Sun Oct 22 2017
The Flood Warning continues for
The Big Creek at Blairstown.
* until Tuesday evening.
* At 9:00 AM Sunday the stage was 19.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 22.4 feet by early Monday morning. The river will
fall below flood stage by Monday evening.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.7 Sun 09 AM 22.4 early Monday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$576
WGUS83 KEAX 221944
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
244 PM CDT Sun Oct 22 2017
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-231944-
/O.EXT.KEAX.FL.W.0225.000000T0000Z-171024T1200Z/
/BLRM7.1.ER.171022T1414Z.171023T0000Z.171023T1200Z.UU/
244 PM CDT Sun Oct 22 2017
The Flood Warning continues for
The Big Creek at Blairstown.
* until Tuesday morning.
* At 2:00 PM Sunday the stage was 21.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by this
evening. The river will fall below flood stage Monday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 21.8 Sun 02 PM 22.0 this evening
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC013-037-083-231943-
/O.EXT.KEAX.FL.W.0226.171022T2212Z-171024T1247Z/
/URHM7.1.ER.171022T2212Z.171023T0600Z.171023T1247Z.UU/
244 PM CDT Sun Oct 22 2017
The Flood Warning continues for
The South Grand River at Urich.
* until Tuesday morning.
* At 2:15 PM Sunday the stage was 22.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 25.9 feet by early Monday morning. The
river will fall below flood stage by Monday morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 22.5 Sun 02 PM 25.9 early Monday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$723
WGUS83 KEAX 230119
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
819 PM CDT Sun Oct 22 2017
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-240119-
/O.CON.KEAX.FL.W.0225.000000T0000Z-171024T1200Z/
/BLRM7.1.ER.171022T1414Z.171022T2130Z.171023T1200Z.UU/
819 PM CDT Sun Oct 22 2017
The Flood Warning continues for
The Big Creek at Blairstown.
* until Tuesday morning.
* At 8:00 PM Sunday the stage was 21.3 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Monday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 21.3 Sun 08 PM 21.0 early Monday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC101-159-240118-
/O.EXT.KEAX.FL.W.0227.000000T0000Z-171024T0622Z/
/VLYM7.1.ER.171022T1839Z.171022T2300Z.171023T0622Z.NO/
819 PM CDT Sun Oct 22 2017
The Flood Warning continues for
The Blackwater River at Valley City.
* until late Monday night.
* At 7:00 PM Sunday the stage was 22.9 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Monday morning.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 22.9 Sun 07 PM 22.1 early Monday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-240118-
/O.EXT.KEAX.FL.W.0228.171023T1410Z-171025T0900Z/
/BLVM7.1.ER.171023T1410Z.171024T0000Z.171024T0900Z.NO/
819 PM CDT Sun Oct 22 2017
The Flood Warning continues for
The Blackwater River near Blue Lick.
* from Monday morning to late Tuesday night.
* At 7:45 PM Sunday the stage was 18.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Monday morning and
continue to rise to near 25.2 feet by Monday evening. The river
will fall below flood stage by Tuesday morning.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 18.2 Sun 08 PM 25.2 Monday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC013-037-083-240118-
/O.EXT.KEAX.FL.W.0226.000000T0000Z-171024T1230Z/
/URHM7.1.ER.171022T2117Z.171023T0600Z.171023T1230Z.UU/
819 PM CDT Sun Oct 22 2017
The Flood Warning continues for
The South Grand River at Urich.
* until Tuesday morning.
* At 7:15 PM Sunday the stage was 24.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 25.5 feet by
early Monday morning. The river will fall below flood stage Monday
morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 24.8 Sun 07 PM 25.5 early Monday morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$442
WGUS83 KEAX 230947
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
446 AM CDT Mon Oct 23 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
South Grand River at Urich affecting Bates...Cass and Henry
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-231016-
/O.CAN.KEAX.FL.W.0225.000000T0000Z-171024T1200Z/
/BLRM7.1.ER.171022T1414Z.171022T2130Z.171023T0711Z.UU/
446 AM CDT Mon Oct 23 2017
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 4:00 AM Monday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 2:11 AM Monday.
* Forecast...The river will continue to fall to 16.3 feet by Tuesday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.6 Mon 04 AM 19.5 this morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC013-037-083-231016-
/O.CAN.KEAX.FL.W.0226.000000T0000Z-171024T1230Z/
/URHM7.1.ER.171022T2117Z.171023T0230Z.171023T0901Z.UU/
446 AM CDT Mon Oct 23 2017
The Flood Warning is cancelled for
The South Grand River at Urich.
* At 4:15 AM Monday the stage was 23.9 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at 4:01 AM Monday.
* Forecast...The river will continue to fall to 14.0 feet by Tuesday
morning.
* At 24.0 feet...Flooding occurs across locations within 0.5 to 1.5
miles of the river. Areas affected include low lying pastures along
with cropland and secondary roads.
&&
Latest
Location FS Stage Day/Time Forecast
South Grand River
Urich 24 23.9 Mon 04 AM 23.0 this morning
&&
LAT...LON 3849 9426 3847 9400 3837 9380 3832 9382 3843 9425
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 21, 6:40 AM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Oct 21, 6:40 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 640 AM CDT Sat Oct 21 2017 .Discussion... Issued at 337 AM CDT SAT OCT 21 2017 Southerly winds gusting to around 30 mph this morning across the area, as a surface low continues to deepen over the High Plains. This southerly wind is keeping a steady flow of warm/moist air into the area, in advance of a potent mid level trough, which is poised to move through the area later this afternoon. In the meantime, warm air advection, elevated showers and thunderstorms have popped up over far northern Kansas and NW Missouri, into southern Iowa. A very stiff low level jet, characterized by H85 winds in the 50 to 70 kt range is currently located over Kansas and Nebraska, with eastern Kansas and western Missouri located on its eastern periphery. This low level jet may be enhancing some low level lift, but lack of convergence and fairly neutral isentropic ascent is keeping higher activity at bay for now. The showers and thunderstorms that are currently ongoing across parts of eastern Kansas, northern Missouri, and southern Iowa appear to be more influenced by a shortwave trough, which is gliding over the area early this morning. Deeper moisture and relatively low mid level ascent associated with this early morning shortwave is keeping this morning activity somewhat minimal. Expect broken stratocu through a good portion of the day, with perhaps some periods of breaks in the clouds, yielding partially sunny skies through the day on Saturday. As the more potent trough pushes into the area later this afternoon it will bring with it better ascent to get some isolated to scattered thunderstorms during the late afternoon and early evening. The wider coverage of thunderstorms will likely come once the surface cold front drives into the area from the northwest. Expect widespread thunderstorm activity - starting in far NW Missouri and NE Kansas - in the later part of the evening, likely in the 5 pm to 7 pm time frame. While there could be a few post frontal strong storms capable of producing some large hail, in the quarter to golf ball range, the storms will quickly congeal into an advancing squall line, which will move into the KC Metro area in the 6 pm to 9 pm time frame. While the prefrontal more discrete storms could bring the hail threat, the line of storms along or just ahead of the cold front will bring almost predominantly a wind threat, with perhaps some gusts approaching 60 to 70 mph. Stiff southerly winds ahead of the line, along with a low level jet in the 40 to 50 kt range out of the southwest will yield a good turning in the low levels, which will bring a non-zero tornado/meso-vortex concern within the line of storms. ML CAPE values around 1500 J/kg and deep layer shear in the 30 to 40 kt range will help this complex of storms to maintain some organization as it goes through the KC metro area around sunset and into central Missouri through the early overnight hours. Expect the low level jet to wane a bit through the late evening, which will help take away some of the loop in the hodograph and CAPE will gradually wane with diurnal cooling. So, as the complex continues eastward into central Missouri the concern for widespread severe weather will gradually wane. PWAT values in the 1.25" to 1.6" range will make rain rates pretty efficient with these storms, so despite the relatively progressive nature of the complex rain amounts could still reach over an inch in most places, with perhaps a few isolated heavier down pours or favorable storm orientation resulting in amounts in the 2-3 inch range in some locations. This will bring a marginal concern for flooding across the area, perhaps more relegated to flood prone areas and sensitive streams. This complex of storms will push eastward into central Missouri and out of the forecast area by sunrise Sunday morning. A benign pattern then emerges for Sunday through the remainder of the work week. A series of surface ridges move through the area, which will keep a steady diet of fair weather and alternating warmer and cooler conditions on tap through next weekend. The only real notable portion of next week's forecast comes late in the week with a progressive shortwave trough, which will bring a transient chance for some light precipitation. However, perhaps more notable is the potent surface ridge that moves into the area in its wake, likely bringing the coldest temperatures of the season thus far, as overnight lows on Friday night into Saturday morning could drop as low as the lower to middle 30s across a large portion of the area. While that time period remains 6-7 days out, it might be a time period worth watching for the first widespread sub-freezing temperatures across the region. && .Aviation...(For the 12Z TAFS through 12Z Sunday Morning) Issued at 635 AM CDT SAT OCT 21 2017 Gusty southerly winds with MVFR CIGs anticipated through the entire day. There could be a few breaks in the stratus during the middle part of the day, which could yield some break in the clouds. Showers and thunderstorms could start up in the 22-23z time frame, becoming more prevailing between 23z and 02z. Expect gusty winds approaching possibly 60 mph with this storm activity. Rain will linger at the terminals through around 04z before clearing out low trailing stratus by 07z. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Leighton Aviation...Leighton
Hazardous weather outlook, Oct 21, 4:14 AM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 414 AM CDT Sat Oct 21 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-220915- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 414 AM CDT Sat Oct 21 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Severe thunderstorms are possible late Saturday afternoon and evening. Damaging winds will be the primary hazard however, hail up to quarter size will be possible early in the event and a isolated tornado cannot be ruled out. Otherwise, lightning and heavy rain are likely. The heavy rain may lead to minor river flooding and localized flash flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 4:12 PM CDT | Special Weather Statement | EAX | Atchison | 33 min |
| Oct 21, 4:30 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 30 min |
| Oct 21, 4:57 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 33 min |
| Oct 21, 5:31 PM CDT | Special Weather Statement | EAX | Andrew | 29 min |
| Oct 21, 5:47 PM CDT | Special Weather Statement | EAX | Platte | 28 min |
| Oct 21, 6:06 PM CDT | Special Weather Statement | EAX | Andrew, Gentry | 39 min |
| Oct 21, 6:22 PM CDT | Special Weather Statement | EAX | Buchanan | 38 min |
| Oct 21, 6:42 PM CDT | Special Weather Statement | EAX | Clay, Platte | 48 min |
| Oct 21, 6:45 PM CDT | Special Weather Statement | EAX | Clinton, DeKalb | 45 min |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.